This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My husband is being treated for depression and has been given first Prozac and now Paxil. The medicines have blocked his ability to orgasm which is making him more frustrated than ever. Is there another medicine that would work better?
Sexual dysfunction ( delayed or inability to ejaculate, diminished libido, and impotence) are not uncommon side effects that are associated with the antidepressants, especially the SSRI's(Prozac, Paxil, Zoloft, Celexa, Luvox). Sometimes we add medications such as Wellbutrin or Buspar to treat the sexual dysfunction related to the SSRI's. Wellbutrin, Remeron, and Serzone are medications that can be used alone to treat depression and have a very low to no sexual dysfunction associated to them. Please have your husband discuss this issue further with his physician.
This information is intended for general educational purposes only. Please consult your personal physician for specific health concerns.
Keywords: Sexual dysfunction, SSRI'S, antidepressants
I had the same problem when I was on Paxil/Prozac. These are very similar drugs. I tried both of them, and had an inability to ejaculate. Wellbutrin was a good drug for me, little sexual side effects, and very effective for depression
Try something else, I know the frustration of not being able to ejaculate first hand
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.